MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 VITAMIN B12; IMMULITE 2000 VITAMIN B12

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 VITAMIN B12; IMMULITE 2000 VITAMIN B12
Model Number IMMULITE 2000
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2011
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the information provided in the case report the probable cause was attributed to interference from a high titre of intrinsic factor antibody.Siemens vitamin b12 instructions for use (ifu) in the "limitations" section clearly indicates the following - blocking antibodies specific for intrinsic factor are present in more than half of all pernicious anemia patients.In order to accurately measure vitamin b12 levels in such samples it is necessary to inactivate these antibodies.While the alkaline hydrolysis has been shown to be effective in inactivating high titers of intrinsic factor blocking antibodies that may be present, the possibility that these antibodies are not fully inactivated in a are sample, especially samples with extremely high titers of these antibodies, can not be ruled out.When results obtained are in conflict with the clinical examination, patient medical history and other findings, the sample should be tested for intrinsic factor blocking antibodies.A sample pool selected for a high titer of intrinsic factor blocking antibodies could also be incorporated into the routine quality control of this assay to specifically monitor the inactivation of such antibodies during the pretreatment step.The system is performing within manufacturing specifications.No further evaluation of the device is required.Mdr 1219913-2018-00303 was also filed for the advia centaur platform.
 
Event or Problem Description
In a case report from 2012, the advia centaur vb12 assay was reported to show normal results that were discordant with the clinical picture of the patient.The patient's clinical appearance is one of b12 deficiency.The (b)(6) woman with severe anaemia (haemoglobin 58 g/l) who had been suffering from progressively increasing palpitations, profound fatigue and exertional dyspnoea for about one month was admitted to the hospital in (b)(6) 2011.The vitamin b12 and folate deficiency were considered immediately.However, the results were in the normal range.The patient received two red cell units and was discharged from the hospital.Two weeks later the patient was admitted again with anemia based on hemoglobin levels, and when tested for vitamin b12 levels the results were in the normal range.It was decided at this point to treat the patient with a pharmacological dose of subcutaneous vitamin b12.After 2 weeks the patient's condition improved and complete clinical and haematological recovery occurred within the next month.There was no report of adverse health consequences due to the discordant vb12 results with the clinical picture.

Brand Name
IMMULITE 2000 VITAMIN B12
Common Device Name
IMMULITE 2000 VITAMIN B12
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis
gwynedd, LL55 4EL
UK  LL55 4EL
MDR Report Key8162095
Report Number2432235-2018-00455
Device Sequence Number2027209
Product Code LIG
UDI-Device Identifier00630414962313
UDI-Public00630414962313
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K993251
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,litera
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMMULITE 2000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2018
Initial Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR